Alert archive / Tennessee / River Flood Advisories in 2021

River Flood Advisory 115, NWS Nashville, TN

September 23, 2021Maury County, Tennessee

NWS Nashville, TN issued this river flood advisory at Sep 23, 2021, 6:26 AM CDT for Maury County, Tennessee. It was in force for 10 hr.

The area

The outline as issued.

The facts

Issued
Sep 23, 2021, 6:26 AM CDT (11:26 UTC)
Expired
Sep 23, 2021, 4:47 PM CDT
In force
10 hr
Issued by
NWS Nashville, TN
Area
Storm-based polygon

County Maury County, TN

The radar

The Nashville radar (KOHX), 83 km from the middle of the area, began a volume at 11:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Duck River at Columbia (COLT1). The gauge peaked at 33.69 ft at Sep 22, 2021, 2:00 PM CDT.

actionminormoderate203009/2309/24
Action stage
28 ft
Minor stage
32 ft
Moderate stage
37.5 ft
Major stage
41 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03599500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

870 
WGUS84 KOHX 231126
FLSOHX

Flood Advisory
National Weather Service Nashville TN
626 AM CDT Thu Sep 23 2021

...The National Weather Service in Nashville has issued a Flood 
Advisory for the following rivers in Tennessee...

  Duck River At Columbia affecting Maury County.

Additional information is available at www.weather.gov.


TNC119-240530-
/O.NEW.KOHX.FL.Y.0115.210923T1126Z-210924T1200Z/
/COLT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
626 AM CDT Thu Sep 23 2021

The National Weather Service in Nashville has issued a

* Flood Advisory for
  the Duck River At Columbia.
* From this morning to tomorrow morning.
* At 5:00 AM CDT Thursday the stage was 31.9 feet and falling.
* Action stage is 28.0 feet.
* Flood stage is 32.0 feet.
* Forecast...The river is expected to fall to 7.0 feet early Tuesday 
  morning.
* Impact...At 32.0 feet, Flood waters overflow the banks and low 
  lying areas near Columbia begin to flood.


&&

LAT...LON 3566 8732 3577 8721 3563 8682 3552 8689

$$

13
1 follow-up statement
092 
WGUS84 KOHX 232147
FLSOHX

Flood Advisory
National Weather Service Nashville TN
447 PM CDT Thu Sep 23 2021

...The Flood Advisory is cancelled for the following rivers in 
Tennessee...

  Duck River At Columbia affecting Maury County.

TNC119-232300-
/O.CAN.KOHX.FL.Y.0115.000000T0000Z-210923T2147Z/
/COLT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
447 PM CDT Thu Sep 23 2021

...The Flood Advisory for the Duck River At Columbia has been 
cancelled...

The Flood Advisory is cancelled for
  the Duck River At Columbia.
* At 4:00 PM CDT Thursday the stage was 26.5 feet and falling.
* Flood stage is 32.0 feet.
* Forecast...The river is expected to fall to 4.4 feet Tuesday 
  morning.


&&

LAT...LON 3566 8732 3577 8721 3563 8682 3552 8689

$$

Rose

What forecasters said that day

The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this river flood advisory went out at Sep 23, 6:19 AM CDT, 7 minutes earlier.

Area forecast discussion, Sep 23, 6:19 AM CDT, 7 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
619 AM CDT Thu Sep 23 2021

.UPDATE...
FOR 12Z AVIATION DISCUSSION.

&&

.DISCUSSION...

Fall has arrived both astronomically and meteorologically across
Middle Tennessee with latest surface obs showing temperatures
down into the low 50s areawide. Temps will fall a few more
degrees by sunrise with some locations reaching the upper 40s,
which will be the coldest we have been since May. Satellite
imagery shows some scattered cloud cover persists especially on
the Plateau, but these clouds should move out this morning
leading to a beautiful, mostly sunny day. Patchy fog is also
noted on nighttime IR imagery developing on our rivers and lakes
across our western counties, and I expect additional patchy fog
to develop further eastward the next few hours.

Forecast the next seven days is mainly a temperature forecast
since we will remain in dry northwest flow aloft for the
foreseeable future. Although mostly sunny skies are anticipated
today, the cool airmass in place will only allow highs to reach
the mid 60s on the Plateau and upper 60s to low 70s elsewhere.
Coldest night for the next week is expected tonight into Friday
morning with lows dropping into the 40s areawide. These temps
will be 20 to 30 degrees below the current low 70s water
temperatures on our area rivers and lakes, so with calm winds and
clear skies tonight/Friday morning, another round of patchy fog
(possibly dense) is likely across the area.

Rest of the forecast period will see a slow warmup in
temperatures as airmass gradually modifies. High swill slowly
rise through the 70s over the weekend into the 80s early next
week, with lows warming through the 40/50s into the 50s/60s. A
sharp H5 will swing through the Midwest on Saturday morning
bringing a brief period of fairly thick cirrus clouds. Cannot
rule out a sprinkle along the KY border with this trough, but
most if not all will remain to our north. Another weak front
could affect the area around the middle of next week with some
sprinkles, but 00Z models are vastly different on this scenario
so will keep forecast dry for now. Regardless, this extended
period with no significant precipitation will finally allow us to
dry out after the very wet past couple of weeks.

&&

.AVIATION...
12Z TAF DISCUSSION.

VFR will be in place through the day with clear skies and
generally light northwest winds. For tonight, clear skies and calm
winds will allow patchy fog to impact vsbys.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

DISCUSSION......Shamburger
AVIATION........13
Hazardous weather outlook, Sep 23, 4:08 AM CDT, 2 hours 18 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
408 AM CDT Thu Sep 23 2021

TNZ005>011-023>034-056>066-075-077>080-093>095-241000-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson-
Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury-
Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee-
Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
408 AM CDT Thu Sep 23 2021

This Hazardous Weather Outlook is for Middle Tennessee.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

55

Nearby

River Flood Advisories in Tennessee, 2021Every river flood advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.